Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 144, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 6, 2015, 8:21 PM CDT for Bullock County, Macon County, Montgomery County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 8:21 PM CDT (01:21 UTC)
- Expired
- Aug 6, 2015, 9:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bullock County, AL, Macon County, AL, Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 50 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
405
WUUS54 KBMX 070121
SVRBMX
ALC011-087-101-070230-
/O.NEW.KBMX.SV.W.0144.150807T0121Z-150807T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT THU AUG 6 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BULLOCK COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
MACON COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 930 PM CDT
* AT 821 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NOTASULGA TO NEAR PIKE ROAD TO MONTGOMERY...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...UNION SPRINGS...MIDWAY...MEADVILLE...BEANS CROSSROADS...
PICKETT...LAKE TUSKEGEE...DAVISVILLE...SOCIETY HILL...TUSKEGEE
NATIONAL FOREST...HARDAWAY...LIVERPOOL...DUBLIN...SHOPTON...
FRANKLIN FIELD...GUERRYTON...ABERFOIL...PINE LEVEL...CREEK STAND
AND MOTON FIELD MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3197 8579 3197 8588 3205 8589 3206 8595
3204 8597 3205 8600 3197 8600 3197 8614
3219 8627 3234 8582 3254 8560 3248 8544
3216 8543 3214 8541 3214 8543 3202 8543
3202 8547 3200 8559 3188 8566 3188 8579
TIME...MOT...LOC 0121Z 313DEG 31KT 3253 8563 3228 8602 3229 8631
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM4 follow-up statements
494
WWUS54 KBMX 070144
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
844 PM CDT THU AUG 6 2015
ALC011-087-101-070230-
/O.CON.KBMX.SV.W.0144.000000T0000Z-150807T0230Z/
BULLOCK AL-MONTGOMERY AL-MACON AL-
844 PM CDT THU AUG 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR BULLOCK...SOUTHEASTERN MONTGOMERY AND SOUTHEASTERN MACON
COUNTIES...
AT 843 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SOCIETY HILL TO DAVISVILLE TO NEAR FRANKLIN FIELD
TO NEAR SNOWDOUN...MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
UNION SPRINGS...HURTSBORO...MIDWAY...MEADVILLE...PIKE ROAD...BEANS
CROSSROADS...PICKETT...DAVISVILLE...SOCIETY HILL...DUBLIN...
SHOPTON...FRANKLIN FIELD...GUERRYTON...ABERFOIL...PINE LEVEL...CREEK
STAND...SIMSVILLE...SEDGEFIELD...HIGH RIDGE AND MITCHELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3197 8579 3197 8588 3205 8589 3206 8595
3204 8597 3205 8600 3197 8600 3197 8614
3219 8627 3226 8608 3225 8588 3239 8566
3248 8544 3214 8541 3214 8543 3202 8543
3200 8559 3188 8566 3188 8579
TIME...MOT...LOC 0143Z 300DEG 43KT 3242 8549 3232 8569 3213 8578 3221
8626
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM529
WWUS54 KBMX 070157
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
857 PM CDT THU AUG 6 2015
ALC087-070207-
/O.CAN.KBMX.SV.W.0144.000000T0000Z-150807T0230Z/
MACON AL-
857 PM CDT THU AUG 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3197 8579 3197 8588 3205 8590 3206 8595
3204 8597 3205 8599 3197 8600 3197 8614
3219 8627 3222 8619 3219 8582 3223 8564
3223 8544 3215 8543 3214 8541 3214 8543
3202 8543 3200 8559 3188 8566 3188 8579
TIME...MOT...LOC 0157Z 319DEG 39KT 3233 8548 3213 8555 3206 8571 3214
8618
$$
ALC011-101-070230-
/O.CON.KBMX.SV.W.0144.000000T0000Z-150807T0230Z/
BULLOCK AL-MONTGOMERY AL-
857 PM CDT THU AUG 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR BULLOCK AND SOUTHEASTERN MONTGOMERY COUNTIES...
AT 857 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF SOCIETY HILL TO NEAR MIDWAY TO
ABERFOIL TO NEAR SPRAGUE...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
UNION SPRINGS...MIDWAY...MEADVILLE...FRANKLIN FIELD...BEANS
CROSSROADS...GUERRYTON...PICKETT...ABERFOIL...DUBLIN...PINE LEVEL...
SHOPTON...CURRYS...SIMSVILLE...THREE NOTCH...TANYARD...SEDGEFIELD...
HIGH RIDGE...PEROTE AND CARTERS HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3197 8579 3197 8588 3205 8590 3206 8595
3204 8597 3205 8599 3197 8600 3197 8614
3219 8627 3222 8619 3219 8582 3223 8564
3223 8544 3215 8543 3214 8541 3214 8543
3202 8543 3200 8559 3188 8566 3188 8579
TIME...MOT...LOC 0157Z 319DEG 39KT 3233 8548 3213 8555 3206 8571 3214
8618
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM954
WWUS54 KBMX 070211
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
911 PM CDT THU AUG 6 2015
ALC101-070221-
/O.CAN.KBMX.SV.W.0144.000000T0000Z-150807T0230Z/
MONTGOMERY AL-
911 PM CDT THU AUG 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.
LAT...LON 3188 8567 3200 8575 3208 8567 3212 8551
3217 8543 3215 8543 3214 8541 3214 8543
3202 8543 3200 8559 3188 8566
TIME...MOT...LOC 0211Z 312DEG 31KT 3225 8539 3205 8546 3199 8562 3202
8576
$$
ALC011-070230-
/O.CON.KBMX.SV.W.0144.000000T0000Z-150807T0230Z/
BULLOCK AL-
911 PM CDT THU AUG 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN BULLOCK COUNTY...
AT 911 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HURTSBORO TO NEAR MIDWAY TO PICKETT TO NEAR BEANS
CROSSROADS...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MIDWAY...PICKETT AND PEROTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3188 8567 3200 8575 3208 8567 3212 8551
3217 8543 3215 8543 3214 8541 3214 8543
3202 8543 3200 8559 3188 8566
TIME...MOT...LOC 0211Z 312DEG 31KT 3225 8539 3205 8546 3199 8562 3202
8576
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM234
WWUS54 KBMX 070215
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
915 PM CDT THU AUG 6 2015
ALC011-070225-
/O.CAN.KBMX.SV.W.0144.000000T0000Z-150807T0230Z/
BULLOCK AL-
915 PM CDT THU AUG 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BULLOCK COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3188 8567 3200 8575 3208 8567 3212 8551
3217 8543 3215 8543 3214 8541 3214 8543
3202 8543 3200 8559 3188 8566
TIME...MOT...LOC 0214Z 313DEG 31KT 3223 8536 3203 8543 3197 8559 3200
8573
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:23 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 6, 3:23 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 323 PM CDT THU AUG 6 2015 .DISCUSSION... UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS THE OH/TN VALLEYS WAS CONTINUING TO HELP SET OFF NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA THIS AFTERNOON. THE BULK OF THE RAIN THUS FAR TODAY HAS BEEN IN THE NORTHERN HALF OF CENTRAL ALABAMA...WHICH HAS HELD TEMPERATURES THERE IN 70S TO LOWER 80S. AS THE SHORTWAVE CONTINUES TO SLIP EASTWARD THE REST OF THIS AFTERNOON INTO THIS EVENING...WE SHOULD EXPECT THE BEST RAIN CHANCES TO TRANSITION MORE TO THE EAST AND SOUTHEAST AS WELL. IN CONTRAST TO THE CLOUDY AND RAIN COOLED AIR IN THE NORTH...THERE'S SOME DECENT INSTABILITY IN PARTS OF THE SOUTH (ESPECIALLY THE SOUTHWEST)...WITH TEMPS IN THE MID 90S. THIS IS THE AREA THAT WILL NEED TO BE WATCHED MORE CLOSELY FOR STRONGER STORMS. WILL MAINTAIN A CHANCE FOR SHOWERS AND STORMS OVERNIGHT. BUT I DO THINK THAT AS THE UPPER TROUGH AXIS GETS EAST OF THE APPALACHIAN DIVIDE AROUND MIDNIGHT...MOST RAIN ACTIVITY SHOULD DIMINISH AROUND HERE. THE REST OF THE 7 DAY FORECAST WILL LARGELY FEATURE THE RISING AND EASING OF TEMPERATURES IN CONNECTION TO THE POSITION OF THE UPPER LEVEL SUBTROPICAL RIDGE. THE RIDGE AXIS IN EAST TEXAS TO THE LOWER MS VALLEY OVER THE WEEKEND INTO EARLY NEXT WEEK KEEPS US IN A ABOVE NORMAL TEMP FAVORABLE PATTERN. THE RIDGE CENTER APPEARS TO SHIFT A BIT MORE WEST BY THE MIDDLE TO END OF NEXT WEEK...ALLOWING SOME LOWER DEWPOINTS AND RELATIVELY LOWER TEMPS TO GET HERE FROM THE NORTH. /61/ && .AVIATION... 18Z TAF DISCUSSION. THIS AFTERNOON...AN AREA OF RAIN AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTH CENTRAL ALABAMA WHILE SCATTERED STORMS DEVELOP ACROSS SOUTHEAST CENTRAL ALABAMA. RAIN AND THUNDERSTORMS ARE EXPECTED TO IMPACT ALL TERMINALS AT TIMES THIS AFTERNOON. ACTIVITY WILL END FROM WEST TO EAST LATE THIS AFTERNOON/EARLY EVENING AS DRIER AIR MOVES INTO THE AREA BEHIND AN EXITING SHORTWAVE. TONIGHT...LOW LEVEL MOIST LIFT WILL ALLOW FOR LOW STRATUS TO SPREAD ACROSS THE AREA...WITH IFR CIGS POSSIBLE. FRIDAY MORNING LOOKS BETTER WITH VFR CONDITIONS AND NORTHWESTERLY WINDS. 14 && .FIRE WEATHER... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL ALABAMA THROUGH THIS EVENING. HIGH PRESSURE WILL BUILD BACK INTO THE AREA FRIDAY AND INTO THE WEEKEND...TAKING RAIN CHANCES BACK DOWN TO MORE SEASONABLE LEVELS...AND ALLOWING TEMPERATURES TO CLIMB BACK ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 89 70 92 71 / 60 10 10 10 10 ANNISTON 70 89 70 92 72 / 70 10 10 10 10 BIRMINGHAM 73 91 73 93 74 / 30 10 20 10 10 TUSCALOOSA 73 94 75 96 74 / 30 20 30 10 10 CALERA 73 92 73 93 74 / 30 20 20 10 10 AUBURN 72 90 73 92 74 / 70 20 10 20 10 MONTGOMERY 76 94 76 96 75 / 70 30 20 20 10 TROY 74 93 74 95 75 / 70 40 20 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 6, 4:13 AM CDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 413 AM CDT THU AUG 6 2015 ALZ011>015-017>050-071215- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 413 AM CDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL ALABAMA FROM AROUND NOON TO AROUND 9 PM. THE MAIN THREAT WILL BE WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE HEAT AND HUMIDITY COULD LEAD TO HEAT INDICES NEAR OR ABOVE 105 DEGREES FRIDAY THROUGH TUESDAY ACROSS PORTIONS OF CENTRAL ALABAMA...ESPECIALLY THE SOUTH AND WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08
In the hours before
Special weather statement, Aug 6, 6:23 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
623 PM CDT THU AUG 6 2015
ALZ029-037-038-070030-
TALLAPOOSA AL-RANDOLPH AL-CHAMBERS AL-
623 PM CDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH...NORTHERN CHAMBERS AND
NORTHERN TALLAPOOSA COUNTIES UNTIL 730 PM CDT...
AT 623 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LINEVILLE TO NEAR
GOLDVILLE TO NEAR ALEXANDER CITY...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALEXANDER CITY...ROANOKE...WEDOWEE...LAFAYETTE...STROUD...LAKE
WEDOWEE...LA FAYETTE...NEW SITE...WADLEY...RED LEVEL...WOODLAND...
LAKEVIEW...GOLDVILLE...WELCH...POST OAK FORKS...HILLABEE CREEK...
STANDING ROCK...DENSON...ABANDA AND SPARKLING SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3293 8601 3295 8601 3311 8587 3311 8565
3343 8564 3342 8529 3287 8519
TIME...MOT...LOC 2323Z 271DEG 37KT 3337 8583 3316 8578 3299 8594
87/GRANTHAMSpecial weather statement, Aug 6, 6:29 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 PM CDT THU AUG 6 2015
ALZ047-048-070015-
RUSSELL AL-LEE AL-
629 PM CDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSSELL AND EASTERN
LEE COUNTIES UNTIL 715 PM CDT...
AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF BEULAH
TO NEAR AUBURN...AND MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AUBURN...PHENIX CITY...OPELIKA...SMITHS...SMITHS STATION...LADONIA...
BEAUREGARD...BLEECKER...GRIFFEN MILL...PHENIX DRAG STRIP...
CRAWFORD...LADONIA SPORTS COMPLEX...ROBERT G. PITTS AIRPORT AND
MONTEREY HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3241 8498 3239 8497 3236 8511 3264 8552
3271 8512 3269 8511 3266 8509 3265 8511
3263 8508 3262 8509 3258 8507 3251 8500
3246 8500 3244 8497 3242 8496
TIME...MOT...LOC 2329Z 298DEG 28KT 3266 8506 3258 8544
87/GRANTHAMLocal storm report, Aug 6, 7:15 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 PM CDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 3 NNW ASHLAND 33.32N 85.85W
08/06/2015 CLAY AL EMERGENCY MNGR
TREE DOWN NEXT TO THE BOWDEN GROVE BPATIST CHURCH. TIME
ESTIMATED FROM RADAR.
&&
16Local storm report, Aug 6, 7:18 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
718 PM CDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND DMG 4 NNE LINEVILLE 33.36N 85.72W
08/06/2015 CLAY AL EMERGENCY MNGR
TREE DOWN ACROSS HIGHWAY 9 NEAR THE BARFIELD SCHOOL. ALSO
ANOTHER TREE DOWN IN LINEVILLE.
&&
DAVISSpecial weather statement, Aug 6, 7:22 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
722 PM CDT THU AUG 6 2015
ALZ041-043-070100-
ELMORE AL-AUTAUGA AL-
722 PM CDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA AND ELMORE COUNTIES UNTIL
800 PM CDT...
AT 722 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EQUALITY TO NEAR
JORDAN LAKE TO BILLINGSLEY...AND MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PRATTVILLE...MILLBROOK...WETUMPKA...TALLASSEE...ELMORE...COOSADA...
DEATSVILLE...ECLECTIC...AUTAUGAVILLE...BILLINGSLEY...EMERALD
MOUNTAIN...KOWALIGA BRIDGE...WESTERN LAKE MARTIN...JORDAN LAKE...VIDA
JUNCTION...TEN CEDAR ESTATES...WEOKA MILLS...TITUS...BLUE RIDGE AND
DEXTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3236 8659 3266 8682 3269 8639 3275 8623
3277 8596 3274 8588 3268 8591 3250 8589
3248 8585 3245 8599 3245 8600 3241 8605
3243 8619 3250 8626 3249 8631 3241 8631
3243 8640 3236 8649 3235 8649 3235 8654
TIME...MOT...LOC 0022Z 318DEG 27KT 3277 8605 3266 8635 3264 8670
87/GRANTHAMSpecial weather statement, Aug 6, 7:49 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 PM CDT THU AUG 6 2015
ALZ048-070115-
RUSSELL AL-
749 PM CDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUSSELL COUNTY UNTIL 815
PM CDT...
AT 749 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UCHEE...OR 13 MILES NORTHEAST OF HURTSBORO...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEALE...RUSSELL COUNTY SPORTS COMPLEX...PARKMANVILLE...PHENIX DRAG
STRIP AND FORT MITCHELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3238 8499 3238 8498 3220 8512 3237 8539
3241 8537 3241 8533 3247 8533 3247 8526
3239 8498
TIME...MOT...LOC 0049Z 289DEG 23KT 3241 8530
87/GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:04 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 41 min |
| Aug 6, 7:22 PM CDT | Special Weather Statement | BMX | Autauga, Elmore | 38 min |
| Aug 6, 7:41 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 64 min |
| Aug 6, 7:49 PM CDT | Special Weather Statement | BMX | Russell | 26 min |
| Aug 6, 8:23 PM CDT | Areal Flood Advisory | BMX | Elmore, Macon, Montgomery | 2 hr |
| Aug 6, 8:53 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 33 min |
| Aug 6, 9:04 PM CDT | Special Weather Statement | BMX | Barbour | 56 min |
| Aug 6, 9:28 PM CDT | Special Weather Statement | BMX | Pike | 62 min |
| Aug 6, 10:32 PM CDT | Special Weather Statement | BMX | Pike | 28 min |
| Aug 6, 10:39 PM CDT | Tornado Warning | BMX | Pike | 36 min |
| Aug 7, 1:08 AM CDT | Special Weather Statement | BMX | Chambers, Lee | 52 min |
| Aug 7, 5:52 AM CDT | Heat Advisory | BMX | Autauga, Dallas, Greene, Hale, Lowndes, Marengo and 5 more | 12 hr |
| Aug 7, 12:32 PM CDT | Special Weather Statement | BMX | Sumter | 43 min |
| Aug 7, 12:49 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 37 min |
| Aug 7, 1:11 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 28 min |
| Aug 7, 1:42 PM CDT | Special Weather Statement | BMX | Marengo | 48 min |
| Aug 7, 2:24 PM CDT | Special Weather Statement | BMX | Pike | 36 min |
| Aug 7, 2:38 PM CDT | Special Weather Statement | BMX | Russell | 37 min |
| Aug 7, 2:52 PM CDT | Special Weather Statement | BMX | Bullock | 38 min |
| Aug 7, 3:27 PM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Chambers and 28 more | 3 days |
| Aug 7, 3:29 PM CDT | Special Weather Statement | BMX | Barbour | 61 min |
| Aug 7, 3:37 PM CDT | Special Weather Statement | BMX | Autauga | 38 min |
| Aug 7, 3:58 PM CDT | Special Weather Statement | BMX | Autauga | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.